Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 158, NWS Tallahassee, FL

October 13, 2002

NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 13, 2002, 5:01 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2002, 5:01 PM EDT (21:01 UTC)
Expired
Oct 13, 2002, 5:45 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:15 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 13, 2:15 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SUN OCT 13 2002

SURFACE ANALYSIS HAS WEAK PRE-FRONTAL TROUGH OVER N FL WITH OVERALL
NW-N FLOW OVER CWA. COLD FRONT APPEARS TO STRETCH FROM CENTRAL AL TO
NORTHERN GA. THETA-E PATTERN DEPICTS IT WELL. AREA 88DS DEPICT
AFTERNOON CONVECTION DEVELOPING OVER MOST OF CWA...WITH MAIN FOCUS
IN SW GA & N FL. 12Z TLH SOUNDING HAVING A PRECIP WATER VALUE OF
1.94 INCHES...LI OF -8.3...CAPE OF 3810 J/KG...& WITH S-SW FLOW 5-15
KNTS SURFACE TO 20K FT...& COOLING NOTED IN THE MID-LEVELS. SOME
DIFFERENTIAL HEATING & OUTFLOW BOUNDARIES ADDING TO CONVECTION
DEVELOPMENT. MESOETA & RUC SHOW SHORTWAVE ENERGY...& STILL BELIEVE A
FEW STRONG STORMS OR SEVERE MAY BE POSSIBLE. LAPS DATA HIGHLIGHTING
CAPE...LI & OMEGA MAXES OVER N FL.

MODELS CONSISTENT THROUGH MONDAY...WITH BOUNDARY TO DRIFT THROUGH
CWA...SWITCHING WINDS TO N-NE...WITH DRYING TREND FROM SE AL TO N
FL. BUT THEN AS BOUNDARY STALLS OVER N FL...& UPPER SHORTWAVE ENERGY
MOVES INTO THE AREA FROM THE WEST...A SURFACE LOW OR INVERTED TROUGH
FORMS AS DEPICTED BY ALL MODELS...AVN STRONGEST & WETTEST. BY
TUESDAY...ETA HAS LOW IN NORTHERN GULF...WHILE AVN HAS IT OVER SE AL
WITH STRONGER INVERTED TROUGH OVER CWA. UPPER TROUGH DEEPENS OVER
SOUTHERN PLAINS TO MISS VALLEY. MOISTURE INFLUX WITH LIFT WILL BE
PRESENT TO KEEP AT LEAST GOOD POP IN FORECAST. LATER TUESDAY...ALL
PULL THIS SYSTEM TO NE...& THEN ALLOW DRYING TO FILTER INTO CWA INTO
WEDNESDAY. THEN THE TEMPS WILL RESPOND & BECOME MUCH COOLER THURSDAY
THROUGH SATURDAY. A TRICKY FORECAST MONDAY THROUGH WEDNESDAY AS
SYSTEM MOVES THROUGH CWA...THEN A TROPICAL SYSTEM BEGINS TO SHOW IN
THE AVN OVER SE CARIBBEAN. AT THIS TIME...AVN PROGS THIS TO MAINLY
AFFECT SOUTH FL. BUT WILL HAVE TO WATCH. OTHERWISE...WITH CLOUDS &
CHANCES OF RAIN...TEMPS WILL BE CLOSER TO NORMALS WITH 50S TO LOWER
60S AS LOWS...WHILE HIGHS IN THE LOWER 80S TO MID 70S.

MARINE: NO HEADLINES IN THE FIRST 24 HRS. AS SURFACE LOW
FORMS...SCEC MAY BE NEEDED. BY WEDNESDAY...SCA MAY BE NEEDED.

FIRE WEATHER: NO HEADLINES WITH HIGH HUMIDITIES & PRECIP.

EXTENDED: AS FRONT PUSHES THROUGH ON WEDNESDAY...MUCH COOLER & DRIER
AIRMASS TO TAKE OVER THROUGH THE REST OF THE WEEK. THIS WILL BE THE
LOWEST TEMPS OF THE EARLY FALL SEASON.

PRELIM NUMBERS:
TLH 070 083 067 078 7567
PFN 072 080 069 077 5567
DHN 066 078 063 074 5556
ABY 066 078 063 074 7557
VLD 068 081 065 076 7557

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MCT
Hazardous weather outlook, Oct 13, 6:00 AM EDT, 11 hours 1 minute before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-131500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SUN OCT 13 2002

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS
A WEAK FRONT MOVES THROUGH THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE
NOT EXPECTED...HOWEVER A FEW THUNDERSTORMS MAY BE STRONG WITH
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS UP TO 30
MPH.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

LATE MONDAY...LOW PRESSURE WILL DEVELOP ALONG A STALLED BOUNDARY OVER
THE NORTHERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS NORTH FLORIDA
AND SOUTH GEORGIA TUESDAY. TROPICAL MOISTURE OVERRUNNING THE FRONT
COMBINED WITH DISTURBANCES ALOFT WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. WHILE NO SEVERE WEATHER IS EXPECTED...
LOCALLY HEAVY RAINFALL MAY CAUSE MINOR NUISANCE FLOODING. A STRONG
COLD FRONT WILL MOVE THROUGH THE OUTLOOK AREA ON WEDNESDAY...WITH
COOLER AND MUCH DRIER AIR FOR THE REMAINDER OF THE WEEK.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MAJ

In the hours before

Special weather statement, Oct 13, 4:21 PM EDT, 40 minutes before
FLZ015-132115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT SUN OCT 13 2002

AT 419 PM EDT (319 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER FRANKLIN COUNTY
MOVING SOUTH AT 5 TO 10 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

THESE STORMS WILL AFFECT THE IMMEDIATE COASTAL AREAS FROM WEST OF
APALACHICOLA TO LANARK VILLAGE.

5-MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:32 PM EDTSevere Thunderstorm WarningTAE43 min
Oct 13, 4:00 PM EDTSpecial Marine WarningTAE60 min
Oct 13, 4:01 PM EDTSevere Thunderstorm WarningTAE44 min
Oct 13, 4:48 PM EDTSpecial Marine WarningTAE87 min
Oct 13, 5:21 PM EDTSevere Thunderstorm WarningTAE24 min
Oct 13, 6:30 PM EDTSpecial Marine WarningTAE3 hr
Oct 13, 4:38 PM EDTTornado WarningTAEFranklin23 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.